Ohio, 2014

Winter Storm in Ohio, February 4 to 5, 2014

February 4 to 5, 2014 · NWS RLX · 8 events in 8 counties and zones

A strong temperature gradient existed from southeast to northeast across the mid Ohio Valley on the 4th. An old snow cover over Ohio and extreme northern Kentucky helped to maintain surface temperatures below freezing throughout southeast Ohio.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A strong temperature gradient existed from southeast to northeast across the mid Ohio Valley on the 4th. An old snow cover over Ohio and extreme northern Kentucky helped to maintain surface temperatures below freezing throughout southeast Ohio.

A low pressure storm system moved out of the Tennessee Valley late on the 4th. A wintry mix of sleet, snow and freezing rain developed across southeast Ohio between 1800 and 1900E on the 4th.

The precipitation was mainly snow across Perry County for the brunt of the storm, before ending as sleet and freezing rain. Snow accumulations ranged from 6 inches across northern Perry County to 2 inches in southern areas of the county. For example, the cooperative observer in New Lexington measured a 4 inch accumulation. Morgan County had 1 to 3 inches of snow before becoming sleet and freezing rain. Further south in Ohio, the precipitation may have started briefly as snow and sleet, but was mainly freezing rain and rain before ending during the morning of the 5th.

Ice accumulation from freezing rain was a quarter of an inch across Washington, Athens, Vinton, Meigs, Jackson, and Meigs Counties. Lawrence County escaped with mostly rain.

Several hundred customers lost electricity in Athens and Jackson Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 4, 4:08 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Feb 4, 4:08 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
408 PM EST TUE FEB 4 2014

.SYNOPSIS...
FAST MOVING LOW PRESSURE SYSTEM WITH MULTIPLE PRECIPITATION TYPES
TONIGHT EXITING WEDNESDAY MORNING. HIGH PRESSURE FOR THE END OF THE
WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
BUSY IN THE NEAR TERM PERIOD...WITH STILL A BIT OF MODEL
UNCERTAINTY...ESPECIALLY IN TERMS OF TIMING. GENERAL CONSENSUS IS
LOW PRESSURE...LOCATED AT 19Z ACROSS THE GULF STATES/LA AREA...WILL
RIDE NORTHEAST FROM THE GULF TOWARDS THE REGION LATER THIS EVENING
AND OVERNIGHT. LOW WILL MOVE NORTHEAST THROUGH SOUTHEAST OHIO
COUNTIES AS IT MOVES INTO OUR REGION...WITH A SOUTHEASTERLY FLOW
ACROSS THE CWA OUT AHEAD OF THE LOW. PLENTY OF MOISTURE ASSOCIATED
WITH THIS LOW...AIDED BY 60-70 KT LLJ...AND PW VALUES RISING OVER AN
INCH. WITH THE SOUTHEASTERLY FLOW...AND COLD AIR DAMMED UP AGAINST
THE HIGHER TERRAIN COUNTIES...WILL SEE PRECIPITATION START OFF AS
FREEZING RAIN ACROSS ERN SLOPES OF RANDOLPH AND POCAHONTAS COUNTIES
TONIGHT...BEFORE CHANGING TO RAIN WEDNESDAY MORNING AS WAA TAKES
OVER AS LOW MOVES THROUGH REGION. MAY EVEN SEE SOME DOWNSLOPING
EFFECTS ACROSS PARTS OF THE WV LOWLANDS...WHICH WILL HELP TO LIMIT
RAINFALL AMOUNTS IN THESE SPOTS SOMEWHAT.

STILL LOOKING LIKE PRECIPITATION WILL START OUT AS A MIX ACROSS
PARTS OF SOUTHEAST OHIO AND EASTERN KY...AND DEPENDING ON HOW
QUICKLY SURFACE TEMPS ARE ABLE TO WARM...COULD SEE SOME RATHER
SIGNIFICANT ICE ACCUMULATIONS. BASED ON CURRENT MODEL
RUNS...THINKING SLEET AND FREEZING RAIN WILL BE THE PRIMARY
HAZARDS...WITH VERY LIGHT SNOWFALL ACCUMULATIONS EXPECTED. SOME
PARTS OF WV...SUCH AS WOOD COUNTY...PLEASANTS COUNTY...TYLER
COUNTY...MAY SEE VERY LITTLE WINTRY PRECIPITATION...BUT WILL KEEP
THEIR ADVISORIES FOR NOW AS SEE NO POINT IN CANCELING BEFORE AN
EVENT EVEN BEGINS...AND WITH ANY SHIFT IN THIS SYSTEM...COULD STILL
SEE WINTRY PRECIPITATION IN THESE AREAS.

ELECTED TO KEEP PERRY COUNTY IN A WINTER STORM WARNING...AND ADDED
VINTON COUNTY TO THE WARNING...AS THINKING THESE AREAS MAY SEE
SIGNIFICANT ICE ACCUMULATIONS IN ADDITION TO SLEET AND LIGHT SNOW.
EXPANDED THE ADVISORY TO PARTS OF SOUTHERN OHIO AND NORTHEAST
KENTUCKY...MAINLY DUE TO SOME LIGHT ICE...AND BRIEF SLEET
ACCUMULATIONS.

STILL HAVE WINTER WEATHER HEADLINES ENDING AT 15Z...AS PRECIPITATION
SHOULD CHANGE OVER TO RAIN EVERYWHERE...EXCEPT MAYBE PERRY COUNTY BY
WEDNESDAY MORNING...BUT AMOUNTS SHOULD ALSO START TO TAPER OFF IN
PERRY BY THAT TIME.

WITH TIGHT PRESSURE GRADIENT AS SYSTEM APPROACHES...EXPECTING RATHER
GUSTY WINDS TO OCCUR WITH THIS SYSTEM. AS WITH PREVIOUS
SHIFTS...THINK ENOUGH OF AN INVERSION ALOFT WILL EXIST TO KEEP
STRONGER 850 MB WINDS OFF THE HIGHER PEAKS..SO NO NEED FOR A WIND
ADVISORY.

TEMPERATURES WILL FALL THROUGHOUT THE DAY ON WEDNESDAY AS THE LOW
MOVES OFF TO THE NORTHEAST.

IN TERMS OF QPF...HEAVIEST AMOUNTS STILL LOOK TO BE SOUTHEAST
OHIO...EASTERN KY...AND NORTHERN WV ZONES...WITH LESSER AMOUNTS
ACROSS SOUTHERN WV AND SOUTHWEST VA. WPC HAS ACTUALLY MOVED THE
EXCESSIVE RISK OUT OF OUR CWA INTO CENTRAL KY AND CENTRAL TN.
HOWEVER...WITH THE SNOW COVER PARTICULARLY ACROSS THE NORTH...AND
ANY MELTING...COMBINED WITH SWE AMOUNTS AROUND 0.7 INCHES...WILL
KEEP THE FLOOD WATCH AS IS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
STILL HAVE SOME WEAK CAA IN THE LOW LEVELS WEDNESDAY NIGHT AMID SOME
WEAK LIFT INTO THE ICE NUCLEATION ZONE. AS A RESULT...BUMPED UP POPS
EARLY WEDNESDAY EVENING ACROSS THE N MOUNTAINS FOR SNOW SHOWERS WITH
ACCUMULATIONS UP TO AN INCH ON THE MORE FAVORED NW FACING RIDGES.
HAVE SLIGHT POPS ELSEWHERE FOR AN ISOLATED SNOW SHOWER. SURFACE HIGH
BUILDS TRIES TO BUILD IN FROM THE WEST ON THURSDAY WITH A GRADUAL
EROSION OF THE LOW LEVEL MOISTURE. HOWEVER MID LEVEL MOISTURE WILL
BE STREAKING FROM THE W IN THE SW FLOW ALOFT RESULTING IN STILL A
MAINLY CLOUDY SKY. THIS TREND CONTINUES THURSDAY NIGHT WITH PERHAPS
A WINDOW FOR CLEARING BY MORNING ON FRIDAY. THIS WOULD BE SHORT
LIVED AS ANOTHER WEAK IMPULSE BRINGS MID LEVEL CLOUDS BACK IN FROM
THE SW DURING THE DAY. BLENDED IN INHERITED TEMPS WITH LATEST
MAV/MET NUMBERS WHICH RESULTED IN LITTLE CHANGE. THERE IS SOME
CONCERN LOWS WEDNESDAY NIGHT AND THURSDAY NIGHT MIGHT BE TOO LOW
WITH EXPECTED CLOUD COVER.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WEAK WARM AIR ADVECTION FRIDAY NIGHT. THINKING CLOUDS WILL INCREASE
SO KEPT MINIMUM TEMPERATURES HIGHER THAN WPC MEDIUM RANGE
GUIDANCE.

STILL NOT OVERLY IMPRESSED WITH THE EVENT SATURDAY INTO SUNDAY. A
LOT OF STRUNG OUT 500 MB VORTICITY MAXIMUM IN A BOARD 500 MB TROF
FROM LATE FRIDAY NIGHT INTO SATURDAY...WILL STILL KEEP CHANCE POPS
FOR LIGHT SNOW FRIDAY NIGHT INTO SATURDAY.  SOME OF THE INITIAL
MOISTURE MAY STREAK EAST...LEAVING SOME LOWERING POP DURING SATURDAY
MIDDAY INTO AFTERNOON BEFORE INCREASING POPS AGAIN SATURDAY NIGHT.
MAIN AXIS OF 500 MB TROF EXPECTED TO PASS 12Z TO 18Z SUNDAY. SO HAVE
POPS PEAKING OVERNIGHT SATURDAY NIGHT INTO SUNDAY.

IN THE COLDER NORTHWEST FLOW...FIGURING 850 TEMPERATURES MINUS 12C
TO MINUS 16C COMING IN SUNDAY NIGHT...FAVORABLE FOR CRYSTAL
GROWTH.   SO KEPT POPS HIGHER LONGER INTO SUNDAY NIGHT COMPARED TO
GUIDANCE.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
STUBBORN LOW LEVEL STRATUS CONTINUES TO LINGER ACROSS THE AREA
THIS AFTERNOON. EXPECT SOME LIFTING TO MVFR/LOW VFR...PARTICULARLY
ACROSS THE SOUTH INCLUDING AT KCRW...KBKW. MAY BE HARDER/LATER TO
CLEAR ACROSS THE NORTH. REGARDLESS...MAINLY BKN TO OVC SKIES FOR
THE ENTIRE TAF PERIOD.

ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION LATER
TONIGHT. THIS WILL SPREAD PRECIPITATION...MAINLY IN THE FORM OF
RAIN ACROSS THE WV LOWLANDS AND SOUTHWEST VA...FREEZING RAIN
ACROSS THE NORTHERN MOUNTAINS...AND A MIXTURE OF
SNOW...SLEET...AND FREEZING RAIN ACROSS PARTS OF SOUTHEAST OHIO
AND EASTERN KY...WITH BULK OF PRECIPITATION BEGINNING AFTER 03Z
WEDNESDAY. EXPECT WIDESPREAD MVFR CONDITIONS DEVELOPING AFTER
03-06Z...WITH WIDESPREAD IFR/LIFR AND LOCAL VLIFR CONDITIONS
DEVELOPING 06-14Z...WITH WIDESPREAD MVFR AND LOCAL IFR CONDITIONS
AFTER 14Z AS THE LOW PULLS OFF TO THE NORTHEAST.

SURFACE WINDS FROM THE SOUTHEAST TODAY...AND GUSTY AT TIMES
PARTICULARLY ACROSS THE HIGHER TERRAIN COUNTIES...BECOMING SOUTH
TO SOUTHWEST AFTER 09Z...AND WESTERLY AFTER 14-16Z. OCCASIONAL
GUSTS OF UP TO 24 KTS ACROSS THE LOWLANDS...WITH GUSTS UP TO 35
KTS ACROSS THE HIGHER TERRAIN.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF STRATUS EROSION MAY VARY. TIMING OF IFR
WITH THE NEXT LOW PRESSURE SYSTEM COULD VARY...AS WELL AS
PRECIPITATION ONSET TIMING.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EST 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
CRW CONSISTENCY  H    H    H    H    H    M    M    H    L    M    M    H
HTS CONSISTENCY  L    L    L    H    M    M    H    L    H    H    H    H
BKW CONSISTENCY  H    H    H    H    M    H    H    M    M    M    H    M
EKN CONSISTENCY  M    M    H    H    H    H    H    H    M    M    H    H
PKB CONSISTENCY  H    M    M    M    M    H    H    H    H    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M

AFTER 18Z WEDNESDAY...
IFR POSSIBLE WEDNESDAY...PARTICULARLY ACROSS THE HIGHER TERRAIN IN
SNOW SHOWERS.

&&

.EQUIPMENT...
PKB ASOS HAS BEEN EXPERIENCING MALFUNCTIONS...RESULTING IN SOME
MISSING OR INCOMPLETE OBSERVATIONS. TECHNICIANS ARE AWARE OF THE
PROBLEM AND PARTS ARE BEING ACQUIRED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH FROM 8 PM EST THIS EVENING THROUGH WEDNESDAY
     MORNING FOR WVZ005>011-013>020-024>040-046-047.
     WINTER WEATHER ADVISORY UNTIL 10 AM EST WEDNESDAY FOR
     WVZ009>011.
     FREEZING RAIN ADVISORY UNTIL 6 AM EST WEDNESDAY FOR WVZ046-047.
OH...FLOOD WATCH FROM 8 PM EST THIS EVENING THROUGH WEDNESDAY
     MORNING FOR OHZ067-075-076-083>087.
     WINTER WEATHER ADVISORY UNTIL 10 AM EST WEDNESDAY FOR OHZ067-
     075-076-083-085-087.
     WINTER STORM WARNING UNTIL 10 AM EST WEDNESDAY FOR OHZ066-084.
KY...FLOOD WATCH FROM 8 PM EST THIS EVENING THROUGH WEDNESDAY
     MORNING FOR KYZ101>103-105.
     WINTER WEATHER ADVISORY UNTIL 10 AM EST WEDNESDAY FOR KYZ101-
     102.
VA...FLOOD WATCH FROM 8 PM EST THIS EVENING THROUGH WEDNESDAY
     MORNING FOR VAZ003-004.

&&

SYNOPSIS...KTB/SL/30
NEAR TERM...SL
SHORT TERM...30
LONG TERM...KTB
AVIATION...SL
EQUIPMENT...KTB
Hazardous weather outlook, Feb 4, 2:36 PM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
236 PM EST TUE FEB 4 2014

KYZ103-105-OHZ086-VAZ003-004-WVZ005>008-013>020-024>040-051945-
BOYD-LAWRENCE KY-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-
236 PM EST TUE FEB 4 2014

...FLOOD WATCH IN EFFECT FROM 8 PM EST THIS EVENING THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ046-047-051945-
POCAHONTAS-RANDOLPH-
236 PM EST TUE FEB 4 2014

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM 8 PM EST THIS EVENING THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-051945-
PERRY-
236 PM EST TUE FEB 4 2014

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101-102-OHZ067-075-076-083-085-087-WVZ009>011-051945-
GREENUP-CARTER-MORGAN-ATHENS-WASHINGTON-JACKSON OH-MEIGS-LAWRENCE OH-
WOOD-PLEASANTS-TYLER-
236 PM EST TUE FEB 4 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM 8 PM EST THIS EVENING THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ084-051945-
VINTON-
236 PM EST TUE FEB 4 2014

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM 8 PM EST THIS EVENING THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter storm. Local standard time, as filed.

Winter Storm, Perry

When
February 4, 6:00 PM EST to February 5, 9:00 AM EST
Where
Perry forecast zone
Reported by
COOP Observer
Coordinates
39.737, -82.236 (the zone’s center; the record gives no point)

Winter Storm, Jackson

When
February 4, 6:00 PM EST to February 5, 8:00 AM EST
Where
Jackson forecast zone
Reported by
Trained Spotter
Coordinates
39.020, -82.618 (the zone’s center; the record gives no point)

Winter Storm, Vinton

When
February 4, 6:00 PM EST to February 5, 8:00 AM EST
Where
Vinton forecast zone
Reported by
Trained Spotter
Coordinates
39.251, -82.485 (the zone’s center; the record gives no point)

Winter Storm, Morgan

When
February 4, 6:30 PM EST to February 5, 9:00 AM EST
Where
Morgan forecast zone
Reported by
COOP Observer
Coordinates
39.620, -81.853 (the zone’s center; the record gives no point)

Winter Storm, Gallia

When
February 4, 7:30 PM EST to February 5, 9:00 AM EST
Where
Gallia forecast zone
Reported by
Trained Spotter
Coordinates
38.825, -82.317 (the zone’s center; the record gives no point)

Winter Storm, Athens

When
February 4, 8:00 PM EST to February 5, 9:00 AM EST
Where
Athens forecast zone
Reported by
Trained Spotter
Coordinates
39.334, -82.045 (the zone’s center; the record gives no point)

Winter Storm, Meigs

When
February 4, 8:00 PM EST to February 5, 9:00 AM EST
Where
Meigs forecast zone
Reported by
Trained Spotter
Coordinates
39.082, -82.023 (the zone’s center; the record gives no point)

Winter Storm, Washington

When
February 4, 8:30 PM EST to February 5, 9:00 AM EST
Where
Washington forecast zone
Reported by
Trained Spotter
Coordinates
39.455, -81.495 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486770, 486774, 486776, 486771, 486773, 486772, 486775, 486777.